Alert archive / Minnesota / Heat Advisories in 2013
Heat Advisory 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Aug 28, 2013, 3:37 PM CDT for 35 counties in Minnesota. It took effect at Aug 29, 2013, 12:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2013, 3:37 PM CDT (20:37 UTC)
- In effect from
- Aug 29, 2013, 12:00 AM CDT
- Expired
- Aug 29, 2013, 9:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Twin Cities, MN
All 35 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 55 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
514 WWUS73 KMPX 282037 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 PM CDT WED AUG 28 2013 ...HEAT AND HUMIDITY REMAIN THROUGH THURSDAY... .AFTER A PERIOD OF MORE CLOUDINESS AND SLIGHTLY COOLER TEMPERATURES TODAY...THE HEAT AND HUMIDITY ARE EXPECTED TO RETURN ACROSS MOST OF CENTRAL AND SOUTHERN MINNESOTA THROUGH AT LEAST THURSDAY. MAXIMUM HEAT INDEX VALUES WILL CONTINUE TO RANGE BETWEEN 95 AND 100 ACROSS FOR MUCH OF THE SOUTHERN THIRD OF MINNESOTA...INTO THIS EVENING AND THEN AGAIN THURSDAY AFTERNOON AND EVENING. THE PROLONGED PERIOD OF HEAT AND HUMIDITY HAS COMPOUNDED THE HEAT STRESS ON HUMAN AND ANIMAL POPULATIONS. THEREFORE THE EXCESSIVE HEAT WARNING CONTINUES FOR THE AFOREMENTIONED AREAS THROUGH MIDNIGHT TONIGHT...AND A HEAT ADVISORY THEN GOES INTO EFFECT...FOR ABOUT THE SOUTHERN THIRD OF MINNESOTA UNTIL 9 PM THURSDAY. THE HOT AND HUMID AIRMASS RESPONSIBLE FOR THIS HEAT WAVE WILL LINGER ACROSS MUCH OF THE REGION THROUGH THE END OF THE WEEK. MNZ054>070-073>078-082>085-091>093-290445- /O.NEW.KMPX.HT.Y.0007.130829T0500Z-130830T0200Z/ /O.CON.KMPX.EH.W.0001.000000T0000Z-130829T0500Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA 337 PM CDT WED AUG 28 2013 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...HEAT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CDT THURSDAY. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TEMPERATURE: AFTERNOON HEAT INDICES RANGING FROM 95 TO 101. * IMPACTS: THE PROLONGED PERIOD OF HOT AND HUMID CONDITIONS HAS COMPOUNDED THE RISK OF HEAT RELATED STRESS AND ILLNESS... ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
3 follow-up statements
284 WWUS73 KMPX 290454 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1154 PM CDT WED AUG 28 2013 ...HEAT AND HUMIDITY REMAIN THROUGH THURSDAY... .THE HEAT AND HUMIDITY ARE EXPECTED TO REMAIN ACROSS MOST OF CENTRAL AND SOUTHERN MINNESOTA THROUGH THURSDAY. MAXIMUM HEAT INDEX VALUES WILL CONTINUE TO RANGE BETWEEN 95 AND 100 ACROSS FOR MUCH OF THE SOUTHERN THIRD OF MINNESOTA THROUGH THURSDAY EVENING. THE PROLONGED PERIOD OF HEAT AND HUMIDITY HAS COMPOUNDED THE HEAT STRESS ON HUMAN AND ANIMAL POPULATIONS. THE HOT AND HUMID AIRMASS RESPONSIBLE FOR THIS HEAT WAVE WILL LINGER ACROSS MUCH OF THE REGION THROUGH THE END OF THE WEEK. MNZ054>070-073>078-082>085-091>093-291300- /O.EXP.KMPX.EH.W.0001.000000T0000Z-130829T0500Z/ /O.CON.KMPX.HT.Y.0007.130829T0500Z-130830T0200Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA 1154 PM CDT WED AUG 28 2013 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THURSDAY... ...EXCESSIVE HEAT WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT... THE EXCESSIVE HEAT WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THURSDAY. * TEMPERATURE: AFTERNOON HEAT INDICES RANGING FROM 95 TO 100. * IMPACTS: THE PROLONGED PERIOD OF HOT AND HUMID CONDITIONS HAS COMPOUNDED THE RISK OF HEAT RELATED STRESS AND ILLNESS... ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
433 WWUS73 KMPX 290828 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 328 AM CDT THU AUG 29 2013 ...ELEVATED HEAT AND HUMIDITY CONTINUES TODAY... .THE ELEVATED HEAT AND HUMIDITY WILL CONTINUE ACROSS MOST OF CENTRAL AND SOUTHERN MINNESOTA TODAY. MAXIMUM HEAT INDEX VALUES WILL CLIMB TO NEAR 100 ACROSS MUCH OF THE SOUTHERN THIRD OF MINNESOTA THROUGH THIS EVENING. THE PROLONGED PERIOD OF HEAT AND HUMIDITY HAS COMPOUNDED THE HEAT STRESS ON HUMAN AND ANIMAL POPULATIONS. THE HOT AND HUMID AIRMASS RESPONSIBLE FOR THIS HEAT WAVE WILL LINGER ACROSS MUCH OF THE REGION THROUGH THE END OF THE WEEK. MNZ054>070-073>078-082>085-091>093-291800- /O.CON.KMPX.HT.Y.0007.000000T0000Z-130830T0200Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA 328 AM CDT THU AUG 29 2013 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TEMPERATURE: AFTERNOON HEAT INDICES RANGING FROM 95 TO 100. * IMPACTS: THE PROLONGED PERIOD OF HOT AND HUMID CONDITIONS HAS COMPOUNDED THE RISK OF HEAT RELATED STRESS AND ILLNESS... ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
263 WWUS73 KMPX 291600 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1100 AM CDT THU AUG 29 2013 ...OPPRESSIVE HEAT AND HUMIDITY CONTINUES TODAY... .THE OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE ACROSS MOST OF CENTRAL AND SOUTHERN MINNESOTA TODAY. MAXIMUM HEAT INDEX VALUES WILL CLIMB TO NEAR 100 ACROSS MUCH OF THE SOUTHERN THIRD OF MINNESOTA THROUGH THIS EVENING. THE PROLONGED PERIOD OF HEAT AND HUMIDITY HAS COMPOUNDED THE HEAT STRESS ON HUMAN AND ANIMAL POPULATIONS. THE HOT AND HUMID AIRMASS RESPONSIBLE FOR THIS HEAT WAVE WILL LINGER ACROSS MUCH OF THE REGION THROUGH THE END OF THE WEEK. MNZ047>051-300200- /O.EXA.KMPX.HT.Y.0007.000000T0000Z-130830T0200Z/ STEVENS-POPE-STEARNS-BENTON-SHERBURNE- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER 1100 AM CDT THU AUG 29 2013 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TEMPERATURE: AFTERNOON HEAT INDICES RANGING FROM 95 TO 100. * IMPACTS: THE PROLONGED PERIOD OF HOT AND HUMID CONDITIONS HAS COMPOUNDED THE RISK OF HEAT RELATED STRESS AND ILLNESS... ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ MNZ054>070-073>078-082>085-091>093-300200- /O.CON.KMPX.HT.Y.0007.000000T0000Z-130830T0200Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA 1100 AM CDT THU AUG 29 2013 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TEMPERATURE: AFTERNOON HEAT INDICES RANGING FROM 96 TO 102. * IMPACTS: THE PROLONGED PERIOD OF HOT AND HUMID CONDITIONS HAS COMPOUNDED THE RISK OF HEAT RELATED STRESS AND ILLNESS... ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Aug 28, 12:55 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 28, 12:55 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1255 PM CDT WED AUG 28 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 239 AM CDT WED AUG 28 2013
SHORT TERM CONCERNS DEAL WITH DECAYING OLD FRONTAL BOUNDARY ACROSS
FAR SOUTHERN MN...OR BASICALLY A WIND SHIFT LINE AND SOME DRYING
OF DEW-POINTS ACROSS THE NE FA. THIS BOUNDARY WILL LEAD TO POOLING
OF HIGHER DEW POINTS ALONG IT ACROSS THE FAR S/SW FA DURING THE
DAY AND MAY SET THE STAGE FOR CONVECTION DEVELOPMENT TOWARD
EVENING AS THE LLJ BEGINS TO INTERACT WITH THIS SFC FEATURE. IN
ADDITION...SHORT TERM MODELS ARE HAVING A HARD TIME WITH THE
CONVECTION ACROSS SD/ND WHICH IS TRYING TO SPREAD SHRA/TSRA ACROSS
WC/SW MN BY 12Z...AND DEVELOP A LARGE CANOPY OF AC/CS/CI ACROSS
THE FA DURING THE DAY. THIS WILL LEAD TO LOWERING OF THE SFC TEMPS
BASED ON LOWER SOLAR RADIATION AT THE SFC. SINCE THIS IS NOT THE
CASE OF MORE CLD CVR...BELIEVE MODEL MAY BE UNDERCUTTING AFTN SFC
TEMPS. WILL CONTINUE WITH SAME FORECAST TEMPS FROM YESTERDAY MODEL
GUIDANCE WHICH TAKES READINGS INTO THE LOW 90S. WITH SFC DEW
POINTS IN THE 70S IN THE SW FA...CURRENT EXCESSIVE HEAT WARNING IS
PRUDENT. LATER THIS EVENING...MODELS HAVE FORM MORE OF A CONSENSUS
OF A BROAD AREA OF SHRA/TSRA DEVELOPING ACROSS THE SW 1/4 OF MPX
FA...AND SPREADING THE PRECIPITATION EASTWARD TOWARD 12Z THURSDAY.
ALTHOUGH MODELS HAVE BEEN TOO WET IN TERMS OF PRECIPITATION
DEVELOPMENT...THIS SCENARIO IS MORE PLAUSIBLE BASED ON HIGHER DEW
POINTS ALONG THE OLD FRONTAL BOUNDARY AND BETTER MOISTURE
CONVERGENCE.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 341 AM CDT WED AUG 28 2013
THURSDAY THROUGH SATURDAY...HOT/HUMID CONDITIONS LOOK TO START
TAKING A DOWNTURN THURSDAY AS THE LARGE RIDGE OVER THE CENTRAL
CONUS STARTS TO SLIGHTLY FLATTEN AND LOWER H5 HEIGHTS ARE
FORECAST ATOP THE AREA. ALONG WITH THE LOWERING HEIGHTS...A WMFNT
WILL LIFT N THRU THE AREA WHICH WILL HELP TRIGGER SCATTERED
SHWRS/TSTMS OVER MUCH OF THE AREA...ESPECIALLY CENTRAL AND NRN
PORTIONS OF THE MPX CWFA. ALTHOUGH THE WMFNT WOULD REINFORCE THE
WARM AIR-MASS ALREADY OVER THE AREA...THE INCREASE IN CLOUD COVER
AND THE ADDITION OF RAINFALL SHOULD HELP MITIGATE MUCH OF THE
HEAT... MAKING HEAT INDEX ISSUES MORE SPORADIC. WILL STILL LOOK
FOR HIGHS IN THE LOWER 90S WITH HEAT INDEX VALUES IN THE UPPER
90S...BUT CONFIDENCE NOT HIGH ENOUGH ATTM TO GO WITH ANY FURTHER
HEAT HEADLINES INTO THU. THE CLOUDS/SHOWERS WILL LINGER...BUT
BECOME MORE ISOLATED...THU NIGHT INTO FRI WHILE IN THE QUASI-WARM
SECTOR OF THIS SYSTEM. ITS ASSOCIATED LOW PRES CENTER WILL SLIDE E
ACROSS SRN CANADA...DRAGGING ITS CDFNT WITH IT. THIS CDFNT IS
PROGGED TO PUSH THROUGH THE UPPER MISS RIVER VALLEY DURG THE DAY
ON SAT...SO THE CHCS FOR SHWRS/TSTMS WILL REMAIN IN THE FCST THRU
THEN. IN ADDITION...THE MAX TEMPS WILL GO ON A SLIGHT DOWNWARD
TREND WITH THE MORE ZONAL FLOW ALOFT AND THE CLOUD/RAIN
COMPLICATIONS. HIGHS WILL DROP TO AROUND 90 DEGREES IN THE TWIN
CITIES METRO FRI-SAT...WITH HIGHS IN THE UPR 80S IN WRN WI AND LWR
90S IN WRN MN.
SUNDAY THROUGH TUESDAY...A MORE TRANQUIL AND COOLER PERIOD IS
EXPECTED FOR THE FIRST PART OF NEXT WEEK. NW FLOW ALOFT BEHIND A
DEPARTING CDFNT AND INCOMING HIGH PRES WILL LEAD TO NOTICEABLY
COOLER TEMPERATURES AND MUCH LOWER DEW-POINTS...AND HENCE HUMIDITY
LEVELS. SOME CLOUDS WILL LINGER FOR SUN...EVEN POSSIBLY A FEW
ISOLD SHWRS/TSTMS IN FAR ERN MN INTO WRN WI...BUT THEN SKIES CLEAR
OUT FOR MON AND TUE. EVEN WITH THE CLEAR SKIES...HIGHS WILL ONLY
HIT THE MID 70S TO LWR 80S MON AND TUE...WITH LOWS FALLING BACK
INTO THE 50S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1243 PM CDT WED AUG 28 2013
MVFR CIGS REMAIN EARLY IN PERIOD FOR DISSIPATING FOG/STRATUS TO
THE FAR EAST. THIS LIFTED INTO CU FIELD AND WILL CONTINUE INTO THE
AFTERNOON. OTHER CONCERN IS DISSIPATING COMPLEX TO THE WEST WITH
ATTENDANT HIGH CLOUDS. THIS SHOULD AFFECT THE REGION INTO THE
AFTERNOON. COULD SEE SOME CLEARING/THINNING INTO THE EVENING BEFORE FRONT
TO THE SOUTH LIFTS NORTH AND EAST. MODELS CONTINUE TO DIVERGE ON
DEVELOPMENT ALONG BOUNDARY...BUT WILL MENTION CHANCE POPS AS IT
MOVES INTO EASTERN MN AFTER 06Z. WILL KEEP THE FAR EAST DRY...AND
DEPENDING ON CLOUD COVER...WE COULD SEE FOG REDEVELOPMENT LATE.
MENTIONED THE LIFR CONDITIONS AT KEAU FOR NOW...WITH MVFR
CONDITIONS AT KRNH. FARTHER EAST...BELIEVE THERE WILL BE ENOUGH
CLOUD TO LIMIT WIDESPREAD FOG. MODEL DIVERGE ON TIMING OF
CONVECTION TONIGHT INTO THURSDAY...SO WILL MENTION VCSH/VCTS AT
MANY LOCATIONS. GENERALLY SOUTHEAST WINDS THIS AFTERNOON...6-10
KTS TO THE EAST AND LIGHTER NEAR THE SURFACER FRONT SOUTH. WIND
BECOMING MORE SOUTHERLY INTO THURSDAY AS WARM FRONT LIFTS TO THE
NORTHEAST.
KMSP...
SOME CUMULUS AND HIGH CLOUDS THROUGH THE AFTERNOON AND INTO
TONIGHT. SHOULD MANTAIN VFR THROUGH THE PERIOD. CONTINUED TO
MENTION VCSH AFTER 10Z AS FRONT LIFTS INTO THE AREA. TIMING OF
REDEVELOPMENT INTO THURSDAY QUESTIONABLE AT THE MOMENT AS
WELL...SO JUST MENTIONS LAYERED CLOUDS AFTER 17Z. SOUTHEAST WINDS
WILL GRADUALLY BECOME SOUTHERLY INTO THURSDAY AS FRONT LIFTS
NORTHEAST. SHOULD REMAIN AT OR BELOW 10 KNOTS.
/OUTLOOK FOR KMSP/
THU...VFR. CHC SHRA/TSRA. SE WIND 10 KTS.
FRI...VFR. N WIND 5 KTS.
SAT...VFR SW WIND 5 TO 10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL MIDNIGHT CDT TONIGHT FOR MNZ054>070-
073>078-082>085-091>093.
WI...NONE.
&&
SHORT TERM...JLT
LONG TERM...JPC
AVIATION...DWEHazardous weather outlook, Aug 28, 9:12 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 912 AM CDT WED AUG 28 2013 MNZ054>070-073>078-082>085-091>093-291200- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 912 AM CDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDEX VALUES WILL REACH 95 TO 101 DEGREES TODAY. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN MINNESOTA TODAY AND ACROSS THE REGION OVERNIGHT TONIGHT. THE THREAT OF SEVERE THUNDERSTORMS IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON HEAT INDEX VALUES WILL AVERAGE AROUND 95 DEGREES THURSDAY AND FRIDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY... AND AGAIN SATURDAY INTO SUNDAY. THE THREAT OF SEVERE THUNDERSTORMS DURING THIS PERIOD IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>053-WIZ014>016-023>028-291200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX-PIERCE- DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 912 AM CDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVERNIGHT TONIGHT. THE THREAT OF SEVERE THUNDERSTORMS IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON HEAT INDEX VALUES WILL AVERAGE AROUND 95 DEGREES THURSDAY AND FRIDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY... AND AGAIN SATURDAY INTO SUNDAY. THE THREAT OF SEVERE THUNDERSTORMS DURING THIS PERIOD IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Heat Advisories in Minnesota, 2013Every heat advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.